Tomorrow will bring a new adventure...

Discussion in 'General Parenting' started by mum2JK&TH, Jun 27, 2007.

  1. mum2JK&TH

    mum2JK&TH New Member

    And one difficult child is actually excited about. Maybe I am a glutten for punishment and remind me in a week or so why exactly we are doing this, but difficult child will be going off his medications starting tomorrow. He will have to continue with one of his clonidine tablets for a week or two as it needs to be weaned off, but no concerta. He is so excited. medications were becoming to be an issue and a struggle, he didn't want to take him. This is really important to him and with me running a daycare, he will be with me so there is no one else to drive crazy, lol!

    I am curious to see what new things the unmedicated difficult child will have in store for me. I am hoping that some of the behaviors and tics will go away, things that we know the medications are causing.

    Wish us luck or call us crazy, heck, I'll go for both. It will definately be unpredictable that's for sure :rofl:
     
  2. Alisonlg

    Alisonlg New Member

    Good luck!!!! You are a braver mom than me! LOL
     
  3. TrishaBC

    TrishaBC New Member

    Oh wow, that sounds like a challenge only a real strong mom could take on, good luck I'll be thinking of you
     
  4. jannie

    jannie trying to survive....

    Good luck--Just curious--doesn't it make more sense to stop one medication at a time so that you know what symptoms each medication is helping. For example since the concerta is in and out of the body you will see it's effect or lack of effect immediately. I'd think you'd want to go a week or two with no concerta and only the chlonodine. Given the Tourette's Syndrome diagnosis I'd think it would be important to try and determine if the tics were worse with the concerta--the chlonidine could be helping with the tics...
    This way you could stick with one medication for a bit to see how he is and then decide to eliminate the second one...

    My child was on adderall and tenex. I saw big improvements when I stopped the adderall and kept him only on the tenex...


    Good luck---Hope all goes well
     
  5. mum2JK&TH

    mum2JK&TH New Member

    Trish - stupid may be a better description, I don't know about strong, haha!

    Jannie - we already know that the concerta worsens his tics, it's actually the reason why he has to be on the clonidine. His tics are mild when not on any medication, they worsen only because of the concerta. We take away the concerta, they lessen, therefor we can stop the clonidine. We have to wean the clondine because it affects the blood pressure.

    As an update, the day was good. Only had to remind him or repeat myself 10 times for each thing I asked him, :rofl:! However at 4:00 he started to go wild, it was weird. I mean he was laughing and running all over the place, couldn't stop, it took about 45 mins. to calm him down. Was very odd.

    We'll see what tomorrow brings, :faint:
     
  6. jannie

    jannie trying to survive....

    Glad the day went well !!!
     
  7. DammitJanet

    DammitJanet Well-Known Member Staff Member

    I know you have said before your son is very athletic. Can you suggest to him that he try to use some form of exercise to channel the ADHD since he will be off medications? Jamie used long distance running to help him overcome his hyperactivity.
     
  8. Wiped Out

    Wiped Out Well-Known Member Staff Member

    Glad the day went well-I hope things continue in a positive way!
     
  9. busywend

    busywend Well-Known Member Staff Member

    Well, hopefully since he is so relieved to not be taking the medications when you express that you are seeing some actions that would warrant medication - he will think about it and learn ways to control it. He is sort of young for that though. I hope he does better today!
     
  10. timer lady

    timer lady Queen of Hearts

    Christine, hope this is the answer for difficult child. Good luck today.
     
Loading...